MAUDE Adverse Event Report: PAJUNK GMBH MEDIZINTECHNOLOGIE TUOHY NEEDLE; NERVE BLOCK NEEDLE, EPIDURAL, SINGLE SHOT AND CATHETER PLACEMENT

PAJUNK GMBH MEDIZINTECHNOLOGIE TUOHY NEEDLE; NERVE BLOCK NEEDLE, EPIDURAL, SINGLE SHOT AND CATHETER PLACEMENT
Model Number 1150-4M200
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 08/30/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Event took place in the us and has been reported through us distributor distribution subsidiary (b)(4).The event has been described initially by another manufacturer potentially involved, abbott.Currently the data is poor and the device has not been returned/ analysed.As soon as further data will be available a follow up report will be sent in to the agency.(b)(4).
 
Event or Problem Description
(b)(4).Description provided by distributor: an adverse event report was received, in which your device was involved.Event description: during a ventricular tachycardia ablation procedure, a pleural effusion, cardiac arrest and subsequent death occurred.While attempting epicardial access, a pleural effusion was confirmed on ice at the rv apex, suggestive perforation from the pajunk needle.Epicardial access was confirmed with dye visualized layering around the pericardial space.A wire was then advanced and observed to curl in the epicardial space without advancing beyond the cardiac silhouette.An agilis sheath was then advanced over the wire into the pericardial space.A second wire was advanced into the epicardium.The agilis was removed and advanced over one of the wires.The wire and dilator were from the agilis and the remaining wire was secured to the drape.Approximately 290 cc of blood was removed from the pericardial space.The effusion did not reaccumulate and was closely monitored during the procedure.A coronary angiogram was completed afterwards.Following the ablation, the patient became hypotensive.Blood was visualized in the pericardial space.Chest compressions were initiated.A chest tube was placed and a blood was removed.The bleeding did not slow and ct surgery was called for ecmo.The rhythm degenerated and the patient chocked multiple times throughout.Sinus rhythm could not be restored.Surgery was performed and biv pacing was finally restored after heart paddle shock.Direct visualization of the heart showed the left-sided chest tube was puncturing the lv.The chest tube was removed and the myocardium was stitched.Bleeding could not cease and resuscitative efforts were abandoned.The patient was deceased.It was noted the patient was high-risk with comorbidities that contributed to the sequence of events.Before pericardial effusion, the catheter being used before the pajunk needle (#1150-4m200) was the abbott "catheter acunav" - #10135936.Event date: (b)(6) 2019.Account: (b)(6) hospital.Abbott received information from the field regarding the above event.
 
Additional Manufacturer Narrative
Event took place in the us and has been reported through us distributor distribution subsidiary pajunk medical systems.The event has been described initially by another manufacturer potentially involved, abbott.The initial submission was erroneously submitted as a 5 day report and pajunk gmbh medizintechnologie was not required to initiate action to prevent an unreasonable risk of substantial harm.Based on the information received this incident (death of a patient) is not related to a defective device manufactured by pajunk gmbh medizintechnologie but on several further parameters.Therefore this report has been re-classified to a 30 day report.Currently the data still is poor and the device has not been returned/ analysed.In case further data will be available a follow up report will be sent in to the agency.
 
Event or Problem Description
Irn#: (b)(4).Description provided by distributor: an adverse event report was received, in which your device was involved.Event description: during a ventricular tachycardia ablation procedure, a pleural effusion, cardiac arrest and subsequent death occurred.While attempting epicardial access, a pleural effusion was confirmed on ice at the rv apex, suggestive perforation from the pajunk needle.Epicardial access was confirmed with dye visualized layering around the pericardial space.A wire was then advanced and observed to curl in the epicardial space without advancing beyond the cardiac silhouette.An agilis sheath was then advanced over the wire into the pericardial space.A second wire was advanced into the epicardium.The agilis was removed and advanced over one of the wires.The wire and dilator were from the agilis and the remaining wire was secured to the drape.Approximately 290 cc of blood was removed from the pericardial space.The effusion did not reaccumulate and was closely monitored during the procedure.A coronary angiogram was completed afterwards.Following the ablation, the patient became hypotensive.Blood was visualized in the pericardial space.Chest compressions were initiated.A chest tube was placed and a blood was removed.The bleeding did not slow and ct surgery was called for ecmo.The rhythm degenerated and the patient chocked multiple times throughout.Sinus rhythm could not be restored.Surgery was performed and biv pacing was finally restored after heart paddle shock.Direct visualization of the heart showed the left-sided chest tube was puncturing the lv.The chest tube was removed and the myocardium was stitched.Bleeding could not cease and resusitive efforts were abandoned.The patient was deceased.It was noted the patient was high-risk with comorbitities that contributed to the sequence of events.Before pericardial effusion, the catheter being used before the pajunk needle (#1150-4m200) was the abbott "catheter acunav" - #10135936.Event date: (b)(6) 2019.Account: (b)(6) hospital.Abbott received information from the field regarding the above event.Based on the information above this incident is not related to a defective device manufactured by pajunk gmbh medizintechnologie but on several further parameters.
 
Event or Problem Description
Irn# (b)(4).Description provided by distributor: an adverse event report was received, in which your device was involved.Event description: during a ventricular tachycardia ablation procedure, a pleural effusion, cardiac arrest and subsequent death occurred.While attempting epicardial access, a pleural effusion was confirmed on ice at the rv apex, suggestive perforation from the pajunk needle.Epicardial access was confirmed with dye visualized layering around the pericardial space.A wire was then advanced and observed to curl in the epicardial space without advancing beyond the cardiac silhouette.An agilis sheath was then advanced over the wire into the pericardial space.A second wire was advanced into the epicardium.The agilis was removed and advanced over one of the wires.The wire and dilator were from the agilis and the remaining wire was secured to the drape.Approximately 290 cc of blood was removed from the pericardial space.The effusion did not reaccumulate and was closely monitored during the procedure.A coronary angiogram was completed afterwards.Following the ablation, the patient became hypotensive.Blood was visualized in the pericardial space.Chest compressions were initiated.A chest tube was placed and a blood was removed.The bleeding did not slow and ct surgery was called for ecmo.The rhythm degenerated and the patient chocked multiple times throughout.Sinus rhythm could not be restored.Surgery was performed and biv pacing was finally restored after heart paddle shock.Direct visualization of the heart showed the left-sided chest tube was puncturing the lv.The chest tube was removed and the myocardium was stitched.Bleeding could not cease and resusitive efforts were abandoned.The patient was deceased.It was noted the patient was high-risk with comorbitities that contributed to the sequence of events.Before pericardial effusion, the catheter being used before the pajunk needle (#1150-4m200) was the abbott "catheter acunav" - # (b)(6).Event date: (b)(6) 2019, account: (b)(6), abbott received information from the field regarding the above event.Based on the information above this incident is not related to a defective device manufactured by pajunk gmbh medizintechnologie but on several further parameters.
 
Additional Manufacturer Narrative
Event took place in the us and has been reported through us distributor distribution subsidiary pajunk medical systems.The event has been described initially by another manufacturer potentially involved, abbott.The initial submission was erroneously submitted as a 5 day report and pajunk gmbh medizintechnologie was not required to initiate action to prevent an unreasonable risk of substantial harm.Based on the information received this incident (death of a patient) is not related to a defective device manufactured by pajunk gmbh medizintechnologie but on several further parameters.Therefore this report has been re-classified to a 30 day report.Currently the data still is poor and the device has not been returned/ analysed.In case further data will be available a follow up report will be sent in to the agency.Based on the analysis of information available file is considered as closed.

Brand Name
TUOHY NEEDLE
Common Device Name
NERVE BLOCK NEEDLE, EPIDURAL, SINGLE SHOT AND CATHETER PLACEMENT
Manufacturer (Section D)
PAJUNK GMBH MEDIZINTECHNOLOGIE
karl-hall-str. 1
tuttlinger str. 7
geisingen, 78187
GM  78187
MDR Report Key9556364
Report Number9611612-2020-00001
Device Sequence Number2375490
Product Code BSP
UDI-Device Identifier14048223022648
UDI-Public14048223022648
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K040965
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1150-4M200
Device Catalogue Number1150-4M200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer01/03/2020
01/03/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/07/2020
02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;